Dexferrum (iron dextran injection) - Labeling Change

October 16, 2009

Audience: Hematological healthcare professionals, hospital risk managers

American Regent and FDA notified healthcare professionals that anaphylactic-type reactions, including fatalities, have followed the parenteral administration of iron dextran injection. The Boxed Warning has been modified to recommend administering a test dose prior to the first therapeutic dose and observing for signs or symptoms of anaphylactic-type reactions during administration of Dexferrum. Fatal reactions have followed the test dose of iron dextran injection, even in situations where the test dose was tolerated. Patients with a history of drug allergy or multiple drug allergies may be at increased risk of anaphylactic-type reactions. It is recommended that resuscitation equipment and personnel trained in the detection and treatment of anaphylactic-type reactions be readily available during Dexferrum administration.

[09/25/2009]

    

View comments

Hide
(web2)